Monday, March 19, 2012

Insensitive Comments. Side Effects.

I was thinking about writing a post about my continuing asthma, specifically the chest pain. But then I realized at least some of the responses to that would probably upset me. These are the some of the types of comments I have received on my posts about my health problems:

1. Those who have an axe to grind

You know, the ones who pounce on the opportunity to convert you to homeopathy or some other "alternative medicine" because conventional medicine is bad.

2. The "get well" or "I hope you're better now" types.

These people are well meaning, but have difficulty understanding the permanence of my issues despite what I've written about always having had the problems. There should be hints that maybe this won't go away and maybe "get well" is unhelpful and insensitive.

3. The me-me-me types

Those who only come to my blog to vent about their own problems and don't even acknowledge mine. Sorry, but if you can identify with what I'm going through and reading my post has helped you feel less alone, at least a little thank you or care for me is in order.

Of course lots of my visitors are awesome, so that is incentive to write the following paragraphs and press the "Publish" button on this post.

My doctor switched my Flovent controller inhaler to Symbicort, which is stronger and also acts partly as a rescue inhaler. It has helped, but I could do without the side effects. It gives me tremors and palpitations. And, like Flovent, Symbicort gives me a fungus inside my mouth. Let's just say I feel pretty sexy. Why is it that all types of inhalers come with side effects that so many people experience? I wonder if asthma medications without such a high rate of side effects will ever be released.

Oh, and about this chest pain... Every time I exhale, it hurts. It gets worse if I'm active. FSOdinowi5no2i3023kkkkd.s.!!!!


4 comments :

  1. Damn side effects. Makes it hard sometimes balancing those against any potential relief. I do hope it starts to kick in soon for you, if for nothing else so your chest pain goes away. Oh and on the comment front I'll share one of the helpful hints I keep getting sent. Coffee enemas! Not the way I choose to ingest my morning cup of joe, but apparently it'll cure what ails you and I'm sure that includes asthma! ;)

    ReplyDelete
  2. Rusty Hoe - Yes it can be difficult to gauge the worth of a drug if the side effects are bothersome. Fortunately, I'd rather have a fungus, palpitations and tremors (these are temporary anyway, except for the fungus) than breathing issues! You should try those coffee enemas. Commenters are really reliable sources, so they must work.

    ReplyDelete
  3. Don't they make a pill for asthma now? I could be totally wrong but thought I heard something along those lines. Might help with the fungus (which must totally freaking suck!).

    My mom's blood pressure medicine (that she had been on for years) started giving her heat palpitations recently and she had to switch. Sucks how medicines lose their effectiveness after a while. Hang in there. I bet you'll find one that works without so many of the side effects (keeping my fingers crossed!).

    Sorry I haven't been by in a while. Things got really busy, but I promise I'll try to get back over here to read more often. :)

    ReplyDelete
  4. Achieve - Hello! Yes, I heard about a pill, but I have no idea if it would be right for my condition, if I'd be able to afford it or if it wouldn't cause the fungus. How frustrating for your mom! I can tolerate the palpitations as I've gotten used to the heart rate issues I've had for years (but have really improved) and am medicated for. They're pretty mild now and dissipate like an hour after I take the medicine. No apologies necessary!

    ReplyDelete